Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 47, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Jul 24, 1994, 4:48 PM CDT for Craig County, Oklahoma. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 24, 1994, 4:48 PM CDT (21:48 UTC)
- Expired
- Jul 24, 1994, 5:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Craig County, OK
The radar
The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 4:50 PM CDT | Tornado F0 | White Oak, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 9.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2837 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 242149 TORTUL OKC035-242215- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 448 PM CDT SUN JUL 24 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 515 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...SOUTHERN CRAIG COUNTY AT 446 PM...THE NOWATA COUNTY SHERIFFS OFFICE REPORTED A TORNADO ON THE GROUND ABOUT 15 MILES WEST NORTHWEST OF VINITA. THE STORM PRODUCING THE TORNADO WAS MOVING SOUTHEAST AT 15 MPH. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION. WATCH FOR SIGNS OF DEVELOPING STORMS. LARGE HAILSTONES AND UNUSUALLY LOW SWIRLING CLOUDS ARE MANY TIMES SEEN NEAR DEVELOPING TORNADOES. STRONG DAMAGING WINDS AND TORNADOES OFTEN PRODUCE A LOUD ROARING SOUND THAT CAN BE HEARD IN THE VICINITY OF STORMS. FREQUENT AND DANGEROUS LIGHTNING OCCURS WITH MOST SEVERE THUNDERSTORMS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jul 24, 3:49 PM CDT, 59 minutes earlier.
Area forecast discussion, Jul 24, 3:49 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 345 PM CDT SUN JUL 24 1994 OK MESONET DATA SHOWS SFC FRONT EXTENDING FROM MIAMI TO CLAREMORE TO TULSA TO DRUMRIGHT TO EDMOND TO REYDON. ERN OK PORTION OF BOUNDARY HAS REMAINED NEARLY STATIONARY THROUGHOUT THE DAY WHILE WRN OK PORTION HAS SAGGED SLOWLY SOUTH. DEWPOINTS IN THE UPPER 70S ARE POOLED JUST NORTH OF THE BOUNDARY IN NE OK BUT EXTENSIVE CIRRUS SHIELD HAS LIMITED SFC HEATING IN THIS AREA AND HAS NOT ALLOWED THE CAP TO BE BROKEN THUS FAR. STILL ANTICIPATE THAT TSTMS WILL DEVELOP ALONG OR JUST NORTH OF THE FRONT DURING THE NEXT FEW HOURS WITH SOME OF THE STORMS LIKELY BECOMING SEVERE. EVEN IF STORMS FAIL TO DEVELOP...NEARLY SOLID AREA OF LIGHT TO MODERATE RAIN IN SOUTH CENTRAL KS SHOULD MOVE INTO NE OK THIS EVENING SO WILL KEEP LIKELY POPS IN NE OK TONIGHT WITH LOWER POPS TO THE SOUTH. SATELLITE LOOPS AND PROFILER VORTICITY GRAPHIC 5MV SUPPORTS THE NGM ON THE VORT MAX CURRENTLY IN NRN KS WITH THE ETA MUCH TOO STRONG AND SLOW. EXTRAPOLATION FROM WATER VAPOR LOOPS INDICATES THAT THE NGM 00Z POSITION OF THE VORT MAX IN SW MO WILL BE QUITE CLOSE. ETA DRIVES SFC FRONT MUCH FARTHER SOUTH THAN EITHER THE NGM OR AVN PROBABLY DUE TO ITS STRONGER SHORTWAVE. HOWEVER IN THIS INSTANCE FEEL THAT THE ETA MAY BE MOST CORRECT FOR THE WRONG REASON AS CONVECTION WHICH DEVELOPS NEAR THE FRONT WILL LIKELY CAUSE THE FRONT TO SAG SOUTH INTO SE OK. MODELS CANNOT AGREE ON TIMING OF WEAK SHORTWAVES IN THE LATER PERIODS AND POSITIONING OF SFC FRONT IS ALSO NOT CERTAIN ATTM. SCATTERED TSTMS LIKELY THROUGHOUT THE FCST PERIOD NEAR AND NORTH OF THE FRONTAL BOUNDARY BUT HARD TO PINPOINT MOST LIKELY AREA TO SEE STORMS IN ERN OK. THUS WILL KEEP ALL POPS AT 40% IN THE LATER PERIODS. AM COUNTING ON THE NGM AND AVN MODELS BEING MOST CORRECT WITH THE 850 MB FLOW...OTHERWISE POPS IN NE OK MAY BE OVERDONE. NGM MOS TEMPS SEEM REASONABLE WITH COOLER TEMPS 2IN NE OK WHERE CLOUD COVER WILL BE GREATEST. WILL ADJUST MIN TEMPS DOWN THOUGH IN NE OK DUE TO RAIN COOLED AIR. TUL 70/88/70/88/70 6444 MLC 72/92/72/91/72 4444 BVO 68/87/68/87/68 6444 IDB 72/93/72/93/72 3444 .TUL...NONE. PLATE
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 12:12 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 63 min |
| Jul 24, 2:21 AM CDT | Severe Thunderstorm Warning | TSA | Mayes | 54 min |
| Jul 24, 5:34 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 41 min |
| Jul 24, 6:15 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 45 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.